Open 3-manifolds and branched coverings: a quick exposition



Downloads per month over past year

Montesinos Amilibia, José María (2007) Open 3-manifolds and branched coverings: a quick exposition. Revista Colombiana de Matemáticas, 41 (2). pp. 287-302. ISSN 0034-7426

[thumbnail of montesinos74.pdf] PDF
Restringido a Repository staff only


Official URL:


This is a survey article discussing the author's work in a series of several publications on the relationship between 3-manifolds and wild knots in the 3-sphere and strings in R3 given by branched coverings. He includes an introduction to ordinary combinatorial branched coverings and a parallel introduction to the general topological branched coverings defined by R. H. Fox. Among other things one may conclude that every closed, oriented 3-manifold is a 3-fold covering of the 3-sphere branched over a wild knot. The paper ends with a brief discussion of two open problems.

Item Type:Article
Additional Information:

Dedicado a María Teresa Lozano Imízcoz tras 27 años de fructífera colaboración

Uncontrolled Keywords:knot; link; manifold; string; wild; tame; locally tame; Cantor set; tangle; branched covering; colored knot; Smith conjecture
Subjects:Sciences > Mathematics > Differential geometry
ID Code:22370
Deposited On:12 Jul 2013 14:07
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page